Jump to content
CrazyBoards.org

alen

Do some side effects go away with time?

Recommended Posts

@shesellsseashells I don’t really talk to my pharmacist! Good idea, though. 

@argh I’ve heard of Wellbutrin! I had no clue it was prescribed for those symptoms! Gimme some of that! 

Share this post


Link to post
Share on other sites

I’d also not count it out with a much slower concentration.

it might be worth trying some bananas (for the potassium) and Gatorade (for electrolytes generally).  You’d think I’m kidding, but they were doing that at the hospital when I was toxic.  I’m not saying that you are, but that it might help you feel better.

  • Like 1
  • Thanks 1

Share this post


Link to post
Share on other sites

Well I’m his defense trileptal and Topamax aren’t technically the tried and true. I’ve had several docs who feel Topamax isn’t an adequate stabilizer, and trileptal has less evidence than tegretol (I hated trileptal) but YMMV of course. Isn’t lithium just as much bloodwork as tegretol?

  • Like 1

Share this post


Link to post
Share on other sites

I was under the impression that lamotrigine and abilify don't cause a loss of sex drive? My previous pdoc had my try abilify to mitigate the sexual side effects of my SSRI, and now I'm on lamotrigine because sexual side effects was one of my biggest complaints (aside from SSRIs only partially helping). 

Share this post


Link to post
Share on other sites

@Iceberg My pdoc said it would take weekly blood work until the Tegretol blood level stabilized. He didn’t specify for how long. 

@Melancholya I have no clue! It might be possible but at a lower rate of occurrence?

Share this post


Link to post
Share on other sites

Is valproate/ divalproex an option? There are blood tests, but I think less? Might be less desirable if you’re a woman as you might get pcos 

Share this post


Link to post
Share on other sites

Depakote? It was never mentioned by my pdoc.

Alarmingly, he also told me that I could discontinue Abilify all at once after the Lithium kicked in...the last time I abruptly discontinued an antipsychotic (Seroquel) I was hospitalized a month later for mania-induced psychosis. 

I’m not happy with his decision to put me on a high dose of Lithium so fast and I’m confused as to why he would ever suggest going off of a med like Abilify so quickly. My friend suggested switching pdocs...

Share this post


Link to post
Share on other sites

Has anyone in this thread found a medication that prevents mania and doesn’t totally flatten out their emotional bandwidth? I can’t seem to feel intense emotions, like anger (at all) or much sadness (I rarely cry). I don’t feel fully alive...and it’s not what I want my new normal to be. 

I’m lost on what my next steps are. 

Share this post


Link to post
Share on other sites

I am in the UK so I titrated Priadel (brand name extended release lithium) at 200mg for the first week, 400mg for the second, 600mg for the third and then on to 800mg, I have been up to 1gram (1000mg) because I was manic, but then dropped back to 800mg after a blood test showed a high level.  I had blood tests after 600mg and at 800mg titrating on to lithium.  

 

 

 

  • Like 1

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...